Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Drug eluting stents placed after having heart attacks. Taking Effient, Enapril and Metrprolol. Have dizzy spells. Why?

I had a heart attack October 2011 and had two drug eluting stents placed in the left and right venticle of my heart 30 days apart and stents placed in my left leg. I have since retired to Thailand and have continued my state side dr s advice of taking Effient 10mg once am, Enapril2.5 mg once Am, Metoprolol 50mg twice a day AM and PM and Simvastatin once in the evening along with 325 mg aspirin in the AM for a year.Which he told me in March 2012. My blood pressure is running around 87/57 and am having dizzy spells.
Mon, 10 Dec 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Procedures
Medical Topics
Cardiologist 's  Response
Hi ,
Welcome to HCM ,
in your medicine enapril and metoprolol will decrease BP , may be present dose is higher for you now and you need to reduce the dose of both medicine ,
as you has heart attack and stent placement also it might possibloe that new heart issue may have arise and causing low BP , and need to be evaluated ,
my personal advice is to consult your cardiologist ,
take little more water,
avoid jerky change of posture ,
avoid drving ,
take rest ,
take care
I find this answer helpful
Internal Medicine Specialist Dr. Aparna Amritsagar's  Response
Hello,
Thanks for writing your query to us.

You are feeling dizzy spells thats because your blood pressure is low. Normal Blood pressure is 100/60 to 120/80. Your blood pressure is 87/57, which is very low.
The medicines which you are taking can decrease blood pressure. Enapril 2.5 mg & Metoprolol 50 mg reduces the blood pressure. Kindly consult your treating doctor who will advise you to decrease the dose of your medicines.Avoid dehydration that will further decrease your blood pressure.
Wish you good health.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My husband age is 57 years he had a heart attack on 2 March2011 and had a drug eluting stent put and was advised to have another stent in15 days but he does not want he is taking medicines can you suggest a good cardiologist who treat without putting stent

doctor1 MD

65 yo female, 170 lbs, heart attack February 1st 2013 - LAD 100% blocked, other 95% blocked but excellent urgent care with 2 Endeavour stents - excellent recovery, cardiologist cites pure luck (smile) I m feeling physically well but obviously nervous ... now onset of dizziness getting up from bed - passes quickly, working full time, not over-working,etc., no side effects from meds to date - today 3 brief episodes on rising, passed quickly. nervous.

doctor1 MD

Friend is on Effient for heart attack stent. Today he is bleeding from his mouth. It is stringy. His DR has told him to stop med for now. He is a month shy of being on the drug for one year at which point he can stop the med. Any idea what would cause stringy? Thanks.

Recent questions on  Dehydration

doctor1 MD

I delivered my last child on August 31, 2010. Eight weeks after, I had my post-partum check up and had an IUD inserted. By the end November 2010, I started noticing a pain in my left flank area. It was a dull aching pain, but when massaged deeply, would go down my back, wrap around the front of my hip and make the front of my leg go numb. I went to the chiropractor for about two months, then with no results, visited my primary doctor. Blood and urine tests were fine. MRI showed slight bulging in the RIGHT L5, S1 discs. Went to 25 physical therapy visits with still no relief. I gave up for a while on finding out what was wrong. By February 2012 (guessing), I had my Mirena pulled out by my OBGYN. I had been having lots of stomach pain and my husband had a vasectomy, so I really didn t need the birth control anymore anyway. By October 2012, I believe, I had an ultrasound because I was having lots of pain and cramping in my stomach. Results were normal. By then end of 2012, I was experiencing extreme fatigue and visited my new primary doctor. We tried different antidepressants until I stayed on Effexor XR beginning April 2013. I started seeing a massage therapist once a week beginning in probably August of 2013 for my back, with no relief at all. Extreme fatigue continued and after blood work kept coming back fine, he sent me to a cardiologist. In November 2013 I was diagnosed with Postural Orthostatic Tachycardia Syndrome (POTS). I was put on 5mg of Midodrine 3 times a day. My fatigue disappeared almost immediately. The pain in my back has always been there since November of 2010, but I was ready to try again since I was seeing a new primary doctor. He sent me to a pain management doctor who has now done 3 nerve injections, all with no relief from the flank pain (Deep massage did not seem to bother and make the front of my leg go numb though). Another MRI was ordered, and this one had the same results as the first, except I had a mild dehydration on the left side at L4,L5. My primary doctor still did not believe it was the cause for my flank pain, so he ordered a CT. Those results came back this week showing I had a swollen uterus. Since I am up do date with my pap smears and I had an ultrasound that showed nothing about 18 months prior, he does not believe this is the reason for the left flank pain either. I am completely at a loss and don t know what to do next. The pain management doctor said that it could be from the POTS. It has been going on for so long now that want to go down every avenue and rule everything else out before I just accept it as a POTS symptom. Sometimes when lying on my stomach, it seems to relive a little bit of the flank pain. The massage has just been aggravating it lately, and also laying on my right side seems to aggravate it. Since I can pinpoint when the pain started, I ve wondered if it could have had something to do with my last delivery or even the epidural from the delivery. I could use any insight or ideas that could maybe trigger an idea for my primary doctor. It has been almost 4 years since I realized the pain starting (and I have a high pain tolerance, so it could have been there for longer). I know this is a lot of information, but thank you in advance!

doctor1 MD

My 15 year old daughter just found a small lump on the right side of her neck just below her ear. Last week she went to the emergency room due to excessive vomiting and dehydration. They ran several tests to rule out Mono and Appendicitis. Those two test came back negative, however, a reading of the CT scan of her ABD (w/out contrast) showed a slightly enlarged spleen. Her WBC was a little over 17,000. She seems fine otherwise. The lump is sore when it is pressed on.

doctor1 MD

Hi, I am 52, already been though menopause. Weigh about 192, 5 6 tall . I was wondering if the skene gland can still be active at my age? I have been dry during sex for quite some time. I also have other health issues- IBS (diarrhea type) , depression, high chorasterol, & high white blood platlets. Always feel dehydrated. Try to drink plenty of water, try! Thank you very much!

doctor1 MD

my baby is 8 month old and from morning she had 5-6 time loose motion with consistent temperature of 100-101 degree even after giving pacimol 3 times. she is not eating anything and only taking water with sugar and salt to avoid dehydration. chemist has suggested powergyl 2.5ml please suggest is it right?

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.